Methotrexate Side Effects

I was rapidly taken of sulfasalazine after dizziness, nausea and more importantly, a lowering in blood count. I've been on Methotrexate for over a year now, with no side effects and not a huge lifestyle change. Over the last few weeks I've been noticing periods of light headedness/dizziness. Is my honeymoon with methotrexate over? Any thoughts?

4 Replies

oldestnewest
  • It seems unlikely you would start getting this as a result of methotrexate this long after starting it. Look for other reasons.

    Are you more anxious at present for example and could be over-breathing which makes you feel lightheaded? Have you lost weight? Are there any other symptoms that could give you a clue? Has your blood pressure and blood count been OK?

  • I'm not due another test for a few weeks, so not sure. It is similar feeling to that which I had with the low blood count on sulfasalazine, so have that in the back of my mind. Blood pressure is usually spot on. Thx, I'll expedite the blood test.

  • I agree that you need to be checked out by a doctor to see if these symptoms are related to another health condition. I would have thought that it was too early to have methotrexate affect your blood count. How many doses have you taken and how much are you taken? That said, I'm not in any way medically qualified so take that with a massive pinch of salt.

    Do you have a rheumatology nurse helpful that you can phone tomorrow?

  • I've been on methayrexate for over a year. Blood count has been hovering on the low side for the past couple of tests (once every three months). I think I've been handed over to the gp with only an annual visit consultant. I realise in writing this, what it probably is. Thx for your thoughts.

You may also like...